doi: 10.3934/dcds.2021130
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Propagating fronts for a viscous Hamer-type system

1. 

Dipartimento di Ingegneria e Scienze dell'Informazione e Matematica, Università degli Studi dell'Aquila, L'Aquila 67100, ITALY

2. 

Dipartimento di Matematica "Guido Castelnuovo", Sapienza Università di Roma, Roma 00185, ITALY

* Corresponding author: Giada Cianfarani Carnevale

Received  February 2021 Revised  July 2021 Early access September 2021

Motivated by radiation hydrodynamics, we analyse a $ 2\times2 $ system consisting of a one-dimensional viscous conservation law with strictly convex flux –the viscous Burgers' equation being a paradigmatic example– coupled with an elliptic equation, named viscous Hamer-type system. In the regime of small viscosity and for large shocks, namely when the profile of the corresponding underlying inviscid model undergoes a discontinuity –usually called sub-shock– it is proved the existence of a smooth propagating front, regularising the jump of the corresponding inviscid equation. The proof is based on Geometric Singular Perturbation Theory (GSPT) as introduced in the pioneering work of Fenichel [5] and subsequently developed by Szmolyan [21]. In addition, the case of small shocks and large viscosity is also addressed via a standard bifurcation argument.

Citation: Giada Cianfarani Carnevale, Corrado Lattanzio, Corrado Mascia. Propagating fronts for a viscous Hamer-type system. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021130
References:
[1]

C. Buet and B. Després, Asymptotic analysis of fluid models for the coupling of radiation and hydrodynamics, J. Quant. Spectrosc. Radiat. Transf., 85 (2004), 385-418.  doi: 10.1016/S0022-4073(03)00233-4.  Google Scholar

[2]

A. Corli and C. Rohde, Singuilar limits for a parabolic-elliptic regularization of scalar conservation laws, J. Differ. Equations, 253 (2012), 1399-1421.  doi: 10.1016/j.jde.2012.05.006.  Google Scholar

[3]

J.-F. CoulombelT. GoudonP. Lafitte and C. Lin, Analysis of large amplitude shock profiles for non–equilibrium radiative hydrodynamics: Formation of Zeldovich spikes, Shock Waves, 22 (2012), 181-197.  doi: 10.1007/s00193-012-0368-9.  Google Scholar

[4]

G. Faye, "An introduction to bifurcation theory'', 2011. Available from: https://www.math.univ-toulouse.fr/ gfaye/ENS11/chap_bif.pdf Google Scholar

[5]

N. Fenichel, Geometric singular perturbation theory for ordinary differential equations, J. Differ. Equations, 31 (1979), 53-98.  doi: 10.1016/0022-0396(79)90152-9.  Google Scholar

[6]

P. Godillon-Lafitte and T. Goudon, A coupled model for radiative transfer: Doppler effects, equilibrium and non equilibrium diffusion asymptotics, Multiscale Model. Sim., 4 (2005), 1245-1279.  doi: 10.1137/040621041.  Google Scholar

[7]

K. Hamer, Nonlinear effects on the propagation of sound waves in a radiating gas, Quart. J. Mech. Appl. Math., 24 (1971), 155-168.   Google Scholar

[8]

S. Kawashima and S. Nishibata, Shock waves for a model of the radiating gas, SIAM J. Math. Anal., 30 (1999), 95-117.  doi: 10.1137/S0036141097322169.  Google Scholar

[9]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3$^{rd}$ edition, Applied Mathematical Sciences, 112, Springer-Verlag, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[10]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439–465. doi: 10.1016/S0022-0396(02)00158-4.  Google Scholar

[11]

C. LattanzioC. MasciaT. NguyenR. G. Plaza and K. Zumbrun, Stability of scalar radiative shock profiles, SIAM J. Math. Anal., 41 (2009/10), 2165-2206.  doi: 10.1137/09076026X.  Google Scholar

[12]

C. LattanzioC. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640.  doi: 10.1512/iumj.2007.56.3043.  Google Scholar

[13]

C. Lattanzio, C. Mascia and D. Serre, Nonlinear hyperbolic–elliptic coupled systems arising in radiation dynamics, Hyperbolic problems: Theory, Numerics, Applications, Springer, Berlin, 2008,661–669. doi: 10.1007/978-3-540-75712-2_66.  Google Scholar

[14]

C. LinJ.-F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Physica D, 218 (2006), 83-94.  doi: 10.1016/j.physd.2006.04.012.  Google Scholar

[15]

R. B. LowrieJ. E. Morel and J. A. Hittinger, The coupling of radiation and hydrodynamics, Astrophys. J., 521 (1999), 432-450.  doi: 10.1086/307515.  Google Scholar

[16]

C. Mascia, Small, medium and large shock waves for radiative Euler equations, Physica D, 245 (2013), 46-56.  doi: 10.1016/j.physd.2012.11.008.  Google Scholar

[17] D. Mihalas and B. W. Mihalas, Foundations of Radiation Hydrodynamics, Oxford University Press, New York, 1984.   Google Scholar
[18]

T. NguyenR. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Physica D, 239 (2010), 428-453.  doi: 10.1016/j.physd.2010.01.011.  Google Scholar

[19]

L. Perko, Differential Equations and Dynamical Systems, 3$^{rd}$ edition, Texts in Applied Mathematics, 7, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[20]

S. Schochet and E. Tadmor, The regularized Chapman–Enskog expansion for scalar conservation laws, Arch. Ration. Mech. Anal., 119 (1992), 95-107.  doi: 10.1007/BF00375117.  Google Scholar

[21]

P. Szmolyan, Transversal heteroclinic and homoclinic orbits in singular perturbation problem, J. Differ. Equations, 92 (1991), 252-281.  doi: 10.1016/0022-0396(91)90049-F.  Google Scholar

[22]

M. XuanT. Hui and J. Jin, Global asymptotic towad the rarefaction waves for a parabolic-elliptic system related to the Camassa–Holm shallow water equation, Acta Math. Sci., 29B (2009), 371-390.  doi: 10.1016/S0252-9602(09)60037-0.  Google Scholar

[23]

Y. B. Zel’dovich and Y. P. Raizer, Physics of Shock Waves and High-Temperature Hydrodynamic Phenomena, Academic Press, New York 1967. Reprinted by Dover Publ., New York, 2002. Google Scholar

show all references

References:
[1]

C. Buet and B. Després, Asymptotic analysis of fluid models for the coupling of radiation and hydrodynamics, J. Quant. Spectrosc. Radiat. Transf., 85 (2004), 385-418.  doi: 10.1016/S0022-4073(03)00233-4.  Google Scholar

[2]

A. Corli and C. Rohde, Singuilar limits for a parabolic-elliptic regularization of scalar conservation laws, J. Differ. Equations, 253 (2012), 1399-1421.  doi: 10.1016/j.jde.2012.05.006.  Google Scholar

[3]

J.-F. CoulombelT. GoudonP. Lafitte and C. Lin, Analysis of large amplitude shock profiles for non–equilibrium radiative hydrodynamics: Formation of Zeldovich spikes, Shock Waves, 22 (2012), 181-197.  doi: 10.1007/s00193-012-0368-9.  Google Scholar

[4]

G. Faye, "An introduction to bifurcation theory'', 2011. Available from: https://www.math.univ-toulouse.fr/ gfaye/ENS11/chap_bif.pdf Google Scholar

[5]

N. Fenichel, Geometric singular perturbation theory for ordinary differential equations, J. Differ. Equations, 31 (1979), 53-98.  doi: 10.1016/0022-0396(79)90152-9.  Google Scholar

[6]

P. Godillon-Lafitte and T. Goudon, A coupled model for radiative transfer: Doppler effects, equilibrium and non equilibrium diffusion asymptotics, Multiscale Model. Sim., 4 (2005), 1245-1279.  doi: 10.1137/040621041.  Google Scholar

[7]

K. Hamer, Nonlinear effects on the propagation of sound waves in a radiating gas, Quart. J. Mech. Appl. Math., 24 (1971), 155-168.   Google Scholar

[8]

S. Kawashima and S. Nishibata, Shock waves for a model of the radiating gas, SIAM J. Math. Anal., 30 (1999), 95-117.  doi: 10.1137/S0036141097322169.  Google Scholar

[9]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3$^{rd}$ edition, Applied Mathematical Sciences, 112, Springer-Verlag, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[10]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439–465. doi: 10.1016/S0022-0396(02)00158-4.  Google Scholar

[11]

C. LattanzioC. MasciaT. NguyenR. G. Plaza and K. Zumbrun, Stability of scalar radiative shock profiles, SIAM J. Math. Anal., 41 (2009/10), 2165-2206.  doi: 10.1137/09076026X.  Google Scholar

[12]

C. LattanzioC. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640.  doi: 10.1512/iumj.2007.56.3043.  Google Scholar

[13]

C. Lattanzio, C. Mascia and D. Serre, Nonlinear hyperbolic–elliptic coupled systems arising in radiation dynamics, Hyperbolic problems: Theory, Numerics, Applications, Springer, Berlin, 2008,661–669. doi: 10.1007/978-3-540-75712-2_66.  Google Scholar

[14]

C. LinJ.-F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Physica D, 218 (2006), 83-94.  doi: 10.1016/j.physd.2006.04.012.  Google Scholar

[15]

R. B. LowrieJ. E. Morel and J. A. Hittinger, The coupling of radiation and hydrodynamics, Astrophys. J., 521 (1999), 432-450.  doi: 10.1086/307515.  Google Scholar

[16]

C. Mascia, Small, medium and large shock waves for radiative Euler equations, Physica D, 245 (2013), 46-56.  doi: 10.1016/j.physd.2012.11.008.  Google Scholar

[17] D. Mihalas and B. W. Mihalas, Foundations of Radiation Hydrodynamics, Oxford University Press, New York, 1984.   Google Scholar
[18]

T. NguyenR. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Physica D, 239 (2010), 428-453.  doi: 10.1016/j.physd.2010.01.011.  Google Scholar

[19]

L. Perko, Differential Equations and Dynamical Systems, 3$^{rd}$ edition, Texts in Applied Mathematics, 7, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[20]

S. Schochet and E. Tadmor, The regularized Chapman–Enskog expansion for scalar conservation laws, Arch. Ration. Mech. Anal., 119 (1992), 95-107.  doi: 10.1007/BF00375117.  Google Scholar

[21]

P. Szmolyan, Transversal heteroclinic and homoclinic orbits in singular perturbation problem, J. Differ. Equations, 92 (1991), 252-281.  doi: 10.1016/0022-0396(91)90049-F.  Google Scholar

[22]

M. XuanT. Hui and J. Jin, Global asymptotic towad the rarefaction waves for a parabolic-elliptic system related to the Camassa–Holm shallow water equation, Acta Math. Sci., 29B (2009), 371-390.  doi: 10.1016/S0252-9602(09)60037-0.  Google Scholar

[23]

Y. B. Zel’dovich and Y. P. Raizer, Physics of Shock Waves and High-Temperature Hydrodynamic Phenomena, Academic Press, New York 1967. Reprinted by Dover Publ., New York, 2002. Google Scholar

[1]

Rachidi B. Salako, Wenxian Shen. Spreading speeds and traveling waves of a parabolic-elliptic chemotaxis system with logistic source on $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6189-6225. doi: 10.3934/dcds.2017268

[2]

Giuseppe Maria Coclite, Helge Holden, Kenneth H. Karlsen. Wellposedness for a parabolic-elliptic system. Discrete & Continuous Dynamical Systems, 2005, 13 (3) : 659-682. doi: 10.3934/dcds.2005.13.659

[3]

Tobias Black. Global generalized solutions to a parabolic-elliptic Keller-Segel system with singular sensitivity. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 119-137. doi: 10.3934/dcdss.2020007

[4]

Tian Xiang. Dynamics in a parabolic-elliptic chemotaxis system with growth source and nonlinear secretion. Communications on Pure & Applied Analysis, 2019, 18 (1) : 255-284. doi: 10.3934/cpaa.2019014

[5]

Yilong Wang, Xuande Zhang. On a parabolic-elliptic chemotaxis-growth system with nonlinear diffusion. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 321-328. doi: 10.3934/dcdss.2020018

[6]

Yūki Naito, Takasi Senba. Oscillating solutions to a parabolic-elliptic system related to a chemotaxis model. Conference Publications, 2011, 2011 (Special) : 1111-1118. doi: 10.3934/proc.2011.2011.1111

[7]

Yūki Naito, Takasi Senba. Blow-up behavior of solutions to a parabolic-elliptic system on higher dimensional domains. Discrete & Continuous Dynamical Systems, 2012, 32 (10) : 3691-3713. doi: 10.3934/dcds.2012.32.3691

[8]

Tomasz Cieślak, Kentarou Fujie. Global existence in the 1D quasilinear parabolic-elliptic chemotaxis system with critical nonlinearity. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 165-176. doi: 10.3934/dcdss.2020009

[9]

Kentarou Fujie, Takasi Senba. Global existence and boundedness in a parabolic-elliptic Keller-Segel system with general sensitivity. Discrete & Continuous Dynamical Systems - B, 2016, 21 (1) : 81-102. doi: 10.3934/dcdsb.2016.21.81

[10]

Johannes Lankeit. Infinite time blow-up of many solutions to a general quasilinear parabolic-elliptic Keller-Segel system. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 233-255. doi: 10.3934/dcdss.2020013

[11]

Yūki Naito, Takasi Senba. Bounded and unbounded oscillating solutions to a parabolic-elliptic system in two dimensional space. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1861-1880. doi: 10.3934/cpaa.2013.12.1861

[12]

Hong Yi, Chunlai Mu, Shuyan Qiu, Lu Xu. Global boundedness of radial solutions to a parabolic-elliptic chemotaxis system with flux limitation and nonlinear signal production. Communications on Pure & Applied Analysis, 2021, 20 (11) : 3825-3849. doi: 10.3934/cpaa.2021133

[13]

Feng Xie. Nonlinear stability of combination of viscous contact wave with rarefaction waves for a 1D radiation hydrodynamics model. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1075-1100. doi: 10.3934/dcdsb.2012.17.1075

[14]

Christian Rohde, Wenjun Wang, Feng Xie. Hyperbolic-hyperbolic relaxation limit for a 1D compressible radiation hydrodynamics model: superposition of rarefaction and contact waves. Communications on Pure & Applied Analysis, 2013, 12 (5) : 2145-2171. doi: 10.3934/cpaa.2013.12.2145

[15]

Mengyao Ding, Sining Zheng. $ L^γ$-measure criteria for boundedness in a quasilinear parabolic-elliptic Keller-Segel system with supercritical sensitivity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (7) : 2971-2988. doi: 10.3934/dcdsb.2018295

[16]

John Boyd. Strongly nonlinear perturbation theory for solitary waves and bions. Evolution Equations & Control Theory, 2019, 8 (1) : 1-29. doi: 10.3934/eect.2019001

[17]

Hua Chen, Wenbin Lv, Shaohua Wu. A free boundary problem for a class of parabolic-elliptic type chemotaxis model. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2577-2592. doi: 10.3934/cpaa.2018122

[18]

Rachidi B. Salako. Traveling waves of a full parabolic attraction-repulsion chemotaxis system with logistic source. Discrete & Continuous Dynamical Systems, 2019, 39 (10) : 5945-5973. doi: 10.3934/dcds.2019260

[19]

Chaoqun Huang, Nung Kwan Yip. Singular perturbation and bifurcation of diffuse transition layers in inhomogeneous media, part II. Networks & Heterogeneous Media, 2015, 10 (4) : 897-948. doi: 10.3934/nhm.2015.10.897

[20]

Chaoqun Huang, Nung Kwan Yip. Singular perturbation and bifurcation of diffuse transition layers in inhomogeneous media, part I. Networks & Heterogeneous Media, 2013, 8 (4) : 1009-1034. doi: 10.3934/nhm.2013.8.1009

2020 Impact Factor: 1.392

Article outline

[Back to Top]